MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: M-VIZION DISTAL STEM Ø15MM L 140MM STRAIGHT; HIP DISTAL STEM

MEDACTA INTERNATIONAL SA STEM: M-VIZION DISTAL STEM Ø15MM L 140MM STRAIGHT; HIP DISTAL STEM
Model Number 01.36.168
Health Effect - Clinical Code Pain (1994)
Date of Event 04/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 29 april 2022: lot 2102623: (b)(4) items manufactured and released on 05-july-2021.Expiration date: 2026-06-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.
 
Event or Problem Description
At 3 months after the primary, the patient came in reporting pain due to a subsided stem and the cause is unknown.The surgeon revised the stem and head.The surgery was completed successfully.
 
Additional Manufacturer Narrative
This follow up has been sent in order to correct data about: product details, event description, batch review and to report the clinical evaluation analysis.Batch review performed on 03 august 2022 lot 1901220: 30 items manufactured and released on 29-oct-2019.Expiration date: 2024-10-16.No anomalies found related to the problem.To date, 23 items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed by medical affairs department: revision 3 months after the primary tha in a male patient due to pain.After few days from the index surgery a revision occured due to a periprosthetic fracture.The surgeon cabled the fracture and revised the stem and head as shown in the radiographic images provided.According to report, a second revision was done due to subsidence of the stem.No images are provided after the subsidence and the cause is unknown.It may be possible that the cerclage could not hold the loads or that, during the healing process, the dimensions of the femoral canal changed slightly and were no longer able to sustain the stem.As to the question contained in the report that an angle of 2 ° can be not adequate for this purpose, the literature and medical experience of the last 33 years has shown that this design is perfectly suitable for this purpose, so it is not a matter of concern.Additional implants involved: batch review performed on 03 august 2022 on stem: m-vizion 01.22.427 proximal body ø24mm l 40mm lat with holes (k201471) lot.2008338: 21 items manufactured and released on 18-may-2021.Expiration date: 2026-05-03.No anomalies found related to the problem.To date, 2 items of the same lot have been sold without any similar reported event during the period of review.
 
Event or Problem Description
The patient had a primary hip surgery on (b)(6) 2022.On (b)(6) 2022, the patient came in reporting pain due to a periprosthetic fracture and the cause is unknown.The surgeon cabled the fracture and revised the stem and head.The surgery was completed successfully.Presently, on (b)(6) 2022, the patient came in reporting pain due to a subsided stem and the cause is unknown.The surgeon revised the stem and head.The surgery was completed successfully.

Brand Name
STEM: M-VIZION DISTAL STEM Ø15MM L 140MM STRAIGHT
Common Device Name
HIP DISTAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14486034
Report Number3005180920-2022-00399
Device Sequence Number5321551
Product Code LZO
UDI-Device Identifier07630030885013
UDI-Public07630030885013
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K170690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/16/2024
Device Model Number01.36.168
Device Catalogue Number01.22.104
Device Lot Number1901220
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale